Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 295, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 27, 2006, 12:59 PM EDT for Crawford County, Pennsylvania. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2006, 12:59 PM EDT (16:59 UTC)
- Expired
- Jul 27, 2006, 1:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 141 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 1:30 PM EDT | TSTM WND DMG | 1 N Springboro, PA | SEVERAL LARGE TREES DOWN ON ROUTE 18. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1155 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 271659
SVRCLE
PAC039-271745-
/O.NEW.KCLE.SV.W.0295.060727T1659Z-060727T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1259 PM EDT THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA
* UNTIL 145 PM EDT
* AT 1257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
CONNEAUTVILLE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE CAMBRIDGE SPRINGS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4183 7989 4180 8003 4176 8026 4171 8044
4171 8051 4184 8052 4184 8038 4185 8036
4185 7989
$$2 follow-up statements
000
WWUS51 KCLE 271729
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
129 PM EDT THU JUL 27 2006
PAC039-271745-
/O.CON.KCLE.SV.W.0295.000000T0000Z-060727T1745Z/
CRAWFORD PA-
129 PM EDT THU JUL 27 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM EDT FOR
CRAWFORD COUNTY...
AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED 9 MILES WEST OF CAMBRIDGE SPRINGS...AND MOVING EAST AT 25
MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE SPRINGS...
LAT...LON 4183 7989 4180 8003 4176 8026 4171 8044
4171 8051 4184 8052 4184 8038 4185 8036
4185 7989
$$
BM000
WWUS51 KCLE 271748
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
148 PM EDT THU JUL 27 2006
PAC039-271758-
/O.EXP.KCLE.SV.W.0295.000000T0000Z-060727T1745Z/
CRAWFORD PA-
148 PM EDT THU JUL 27 2006
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY WILL EXPIRE AT
145 PM EDT...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM ACROSS CRAWFORD COUNTY.
LAT...LON 4183 7989 4180 8003 4176 8026 4171 8044
4171 8051 4184 8052 4184 8038 4185 8036
4185 7989
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 6:46 AM EDT, 6 hours 13 minutes earlier.
Area forecast discussion, Jul 27, 6:46 AM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 646 AM EDT THU JUL 27 2006 .AVIATION (12Z-12Z)... EARLY MORNING CONVECTION HAS DIMINISHED SIGNIFICANTLY OVER THE PAST SEVERAL HOURS WITH ONLY A FEW PATCHES OF MVFR RAIN REMAINING MAINLY OVER THE SOUTHERN THIRD OF THE FORECAST AREA. EXPECTING A BRIEF BREAK IN THE ACTIVITY THIS MORNING FOR AREAS WEST OF CLEVELAND...COULD SEE A FEW LINGERING SHOWERS FURTHER EAST THIS MORNING BUT THESE SHOULD BE RELATIVELY LIGHT AND SHORT LIVED. WITH AFTERNOON HEATING...AM EXPECTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO DEVELOP BY EARLY AFTERNOON AND SLOWLY DRIFT EASTWARD. LOTS OF INSTABILITY AND LINGERING BOUNDARIES FROM THIS MORNINGS CONVECTION LEAD ME TO BELIEVE THERE WILL BE SEVERAL ROUNDS OF RAIN THIS AFTERNOON THROUGH THE EARLY MORNING HOURS SO HAVE OPTED TO CARRY PRECIP FROM 18Z ONWARD AT MOST SITES...EVENTUALLY TAPERING OFF TOWARD DAYBREAK. WOULD NOT BE SURPRISED TO SEE BRIEF PERIODS OF IFR VSBYS AND CIGS IN THE HEAVIEST SHOWERS BUT HAVE LEFT MENTION OUT AT THIS TIME UNTIL STORMS ACTUALLY DEVELOP. && .SHORT TERM (TODAY THRU FRI NGT)... TROUGH REMAINS TO THE WEST UNTIL FRIDAY EVENING. LOW LEVEL JET PROGGED TO WEAKEN TODAY BUT SOURCE REGION FOR NEW STORMS REMAINS JUST TO THE WEST. STORMS SHOULD WEAKEN TO SOME EXTENT AS THEY MOVE EAST ACROSS FCST AREA BUT CONCERN FOR TODAY (AND RIGHT INTO FRIDAY) IS THE AMOUNT OF RAIN THAT COULD OCCUR. CONDITIONS ARE SUCH THAT TRAINING STORMS ARE POSSIBLE. STORM MOTION PROGGED LESS THAN 10 KTS. PCP WATER PROGGED TO OVER 2 INCHES. EXTREME NORTHERN COUNTIES MAY ESCAPE THE THREAT FOR HEAVIEST RAIN (TOLEDO AND ERIE) BUT PARTS OF CLEVELAND AND THE CITY OF ASHTABULA HAVE HAD HEAVY RAINS IN THE LAST WEEK SO IT WOULD NOT TAKE A LOT OF RAIN FOR NEW PROBLEMS. WRF MODEL SEEMS TO HAVE BEST HANDLE OF CURRENT CLUSTERS OF STORMS. WILL LIKELY SEE A LULL IN THE ACTIVITY DURING THE LATE MORNING AND EARLY AFTERNOON AS LOW LEVEL JET DIMINISHES BUT CAPE OVER 3000 J/KG PROGGED TO THE WEST AS WELL AS STRONG MOISTURE CONVERGENCE SO NEW STORMS WILL LIKELY DEVELOP BY LATE THIS AFTERNOON INTO TONIGHT AND MOVE EASTWARD. WILL NOT POST FLASH FLOOD WATCH FOR NOW BUT MAY NEED ONE DEPENDING ON EVOLUTION OF NEW STORMS LATER TODAY INTO TNGT. DEBRIS CLOUDS AND MORNING SHOWERS/STORMS WILL SURPRESS TEMPS TO SOME EXTENT TODAY AND WILL FCST HIGHS GENERALLY LOWER/MID 80S EXCEPT UPPER 80S TOL. WILL NOT TRY TO TIME PRECIPITATION TODAY OR TONIGHT AND WILL GENERALLY HAVE CATEGORICAL POPS. WNW FLOW ALOFT AND PROGRESSION OF TROUGH SHOULD ALLOW FOR MOST TSTORM ACTIVITY TO SAG TO THE SOUTH ON FRIDAY ESCPECIALLY BY FRIDAY NIGHT. NO RELIEF FROM THE HEAT AND HUMIDITY. AS WE LOSE THE DEBRIS CLOUDS THE SUN AND HIGH DEWPOINTS WILL GO UNCHECKED AND BECOME THE BIG PICTURE INTO EARLY NEXT WEEK. GFS GUIDANCE TEMPS LOOK CLOSE TO WHAT I CAME UP WITH EXCEPT RAISED A CATEGORY MOST SITES FRIDAY AND FRIDAY NIGHT. && .LONG TERM (SAT THRU WED)... DID NOT HAVE MUCH TIME TO LOOK AT EXTENDED PORTION OF FCST. NEXT SHORTWAVE COULD RESULT IN THUNDERSTORMS FROM THE NORTHWEST THIS WEEKEND. CERTAINLY WILL HAVE ENOUGH HEAT AND HUMIDITY TO SEE STORMS REDEVELOP SOUTHEASTWARD BUT WILL CONTINUE WITH REALTIVELY LOW POPS (30 PERCENT). RIDGE SHOULD BUILD IN BY MONDAY WITH ENOUGH CAPPING TO REDUCE STORM THREAT. TWEAKED MAX TEMPS UP A CATEGORY. REMAINDER OF EXTENDED UNCHANGED. YESTERDAYS LONG TERM DISCUSSION FOLLOWS... SUMMERLIKE PATTERN WILL CONT THRU THE END OF THE PERIOD. TEMPS WILL CONT TO AVERAGE ABOVE NORMAL WITH DEWPOINTS ALSO REMAINING FAIRLY HIGH. LATEST EXTENDED GUID NOW KEEPING QUASI STATIONARY BOUNDARY FURTHER N THAN ADVERTISED BY EARLIER RUNS. THIS OF COURSE WILL RESULT IN ABOVE NORMAL TEMPERATURES MENTIONED ABOVE. COULD SEE A STRAY TSRA JUST ABOUT ANYTIME WITH THE WARM AND HUMID SWLY FLOW. BUT...WILL CONFINE SMALL PRECIP CHANCES TO SAT AND SUN WHEN FRONTAL BOUNDARY WILL BE THE CLOSEST. WILL THEN TRY FOR DRY WX THE REMAINDER OF THE PERIOD AS SFC RIDGE BUILDS IN FROM THE S. COLD FRONT WILL FINALLY APPROACH FORECAST AREA AT END OF THE PERIOD SO PRECIP WILL AGAIN BE A THREAT JUST AFT PERIOD ENDS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...KOSARIK LONG TERM...KOSARIK/KUBINA AVIATION...LEINS
Hazardous weather outlook, Jul 27, 9:12 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 912 AM EDT THU JUL 27 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-281315- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 912 AM EDT THU JUL 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN SEVERE WEATHER THREATS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE 90S AND HEAT INDEX TEMPERATURES AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 12:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 64 min |
| Jul 27, 1:30 PM EDT | Flash Flood Warning | CLE | Crawford | 3 hr |
| Jul 27, 2:45 PM EDT | Flash Flood Watch | CLE | Crawford, Erie | 20 hr |
| Jul 27, 5:54 PM EDT | Flash Flood Warning | CLE | Crawford | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.